Alert archive / Maine / Small Craft Advisories in 2012
Small Craft Advisory 9, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Jan 21, 2012, 4:07 AM EST. It took effect at Jan 21, 2012, 9:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2012, 4:07 AM EST (09:07 UTC)
- In effect from
- Jan 21, 2012, 9:00 PM EST
- Expired
- Jan 22, 2012, 6:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
406 WHUS71 KCAR 210907 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 407 AM EST SAT JAN 21 2012 ANZ050-051-211715- /O.EXP.KCAR.SC.Y.0008.000000T0000Z-120121T0900Z/ /O.NEW.KCAR.SC.Y.0009.120122T0200Z-120122T0900Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 407 AM EST SAT JAN 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 AM EST SUNDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 4 AM EST SUNDAY. * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ052-211015- /O.EXP.KCAR.SC.Y.0008.000000T0000Z-120121T0900Z/ INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 407 AM EST SAT JAN 21 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ MIGNONE
3 follow-up statements
284 WHUS71 KCAR 211140 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 640 AM EST SAT JAN 21 2012 ANZ050-051-211945- /O.CON.KCAR.SC.Y.0009.120122T0200Z-120122T0900Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 640 AM EST SAT JAN 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 4 AM EST SUNDAY... * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MIGNONE
880 WHUS71 KCAR 211936 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 236 PM EST SAT JAN 21 2012 ANZ050-051-220900- /O.CON.KCAR.SC.Y.0009.120122T0200Z-120122T0900Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 236 PM EST SAT JAN 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 4 AM EST SUNDAY... * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
519 WHUS71 KCAR 220758 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 258 AM EST SUN JAN 22 2012 ANZ050-051-221100- /O.EXT.KCAR.SC.Y.0009.000000T0000Z-120122T1100Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 258 AM EST SUN JAN 22 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MIGNONE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 21, 4:07 AM EST, 0 minutes earlier.
Area forecast discussion, Jan 21, 4:07 AM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
407 AM EST SAT JAN 21 2012
.SYNOPSIS...
LOW PRESSURE WILL TRACK SOUTH OF THE GULF OF MAINE WITH A PERIOD
OF LIGHT SNOW ACROSS COASTAL AREAS TODAY. HIGH PRESSURE BUILDS BACK
ACROSS THE REGION SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
HIGH PRESSURE WILL BUILD OVER THE REGION THIS MORNING. THE HIGH
WILL WEAKEN DURING THE DAY TODAY AS LOW PRESSURE PASSES TO THE
SOUTH OF NEW ENGLAND. THE PRECIPITATION FROM THIS SYSTEM IS ONLY
EXPECTED TO EFFECT THE SOUTH. HAVE USED A BLEND OF THE
NAM12...GFS40 AND SREF FOR POPS. WILL ADJUST THIS BLEND MANUALLY
TO KEEP LOWER POPS FURTHER SOUTH. HAVE USE A BLEND OF NAM12 AND
GFS40 FOR WIND. HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST
SUNDAY. FOR TEMPERATURE AND DEW POINT WILL USE GMOS AND ADJUST LOW
TEMPERATURE LOWER SUNDAY MORNING TO ACCOUNT FOR RADIATIONAL
COOLING. FOR QPF HAVE BLENDED THE NAM12 AND GFS40.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
A THAW LOOKS TO BE IN ORDER COME MONDAY W/LOW PRES MOVING THROUGH
THE WESTERN QUEBEC PROVINCE.
A NICE DAY IS IN STORE FOR SUNDAY W/A A GOOD DEAL OF SUNSHINE AS
HIGH PRES SETTLES RIGHT ACROSS THE STATE. TEMPERATURES WILL BE
WARMER THAN THEY WERE SATURDAY HITTING THE MID/UPPER TEENS NORTH
AND LOW TO MID 20S ACROSS THE CENTRAL AND DOWNEAST REGION. HIGH
PRES WILL SLIDE E SUNDAY NIGHT W/A RETURN FLOW FROM THE ESE
BEGINNING TO SETUP. HIGH CLOUDINESS IS SHOWN BY THE GFS AND THE
NAM TO MOVE ACROSS THE REGION SUNDAY NIGHT AS WAA BEGINS TO SET
UP. TEMPERATURES WILL DROP BACK IN THE EVENING AND THEN ARE SHOWN
TO LEVEL OFF BEFORE RISING EARLY MONDAY MORNING. ATTM, STAYED
CLOSE TO THE DAYCREW/S ASSESSMENT OF SINGLE NUMBERS ACROSS THE
NORTHERN AND WESTERN SECTIONS AND LOW TO MID TEENS FOR THE CENTRAL
AND DOWNEAST REGIONS. THIS WILL NEED TO BE LOOKED AT AGAIN AS ANY
PROLONGED CLEARING WILL ALLOW FOR TEMPERATURES TO FALL OFF MORE
BEFORE LEVELING OFF.
INCREASING CLOUDS FOR MONDAY W/A SSE FLOW SETTING UP AND MOISTURE
GETTING PULLED NORTHWARD. STRATUS LOOKS LIKE IT COULD ADVECT IN
W/THIS SETUP. ECMWF HOLDS ON TO LLVL COLD AIR LONGER W/DAMMING
ACROSS THE ENE SECTIONS OF THE CWA. THE NAM AND THE CANADIAN
HEMISPHERIC INDICATE THIS TO BE THE CASE AS WELL. THE GFS BREAKS
DOWN THE DAMMING QUICKER. THEREFORE, DECIDED TO CUT BACK MAXES ON
MONDAY W/THE SETUP PLUS WARMING TENDS TO HOLD BACK A BIT W/A SE
FLOW GETTING STARTED(HISTORICALLY SPEAKING). PRECIP CHANCES WERE
HELD BACK SOME W/RIDGE HOLDING IN LONGER. LOOKS LIKE SOME MIX OF
RAIN/SNOW AND SLEET INITIALLY LATE MONDAY ACROSS THE NORTH AND
WEST W/RAIN OVER THE DOWNEAST AND POINTS SOUTH. TEMPERATURES WILL
CONTINUE TO SLOWLY RISE MONDAY NIGHT AND THIS WILL BE ADDRESSED
BELOW.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE MAIN CHALLENGE THIS TERM WILL BE TEMPERATURES AND PRECIP TYPE
EARLY IN THE TERM.
OCCLUSION IS SHOWN BY THE LONG RANGE GUIDANCE INCLUDING THE
CANADIAN HEMISPHERIC TO LIFT NORTHWARD MONDAY NIGHT AND SWING
ACROSS THE REGION ON TUESDAY. THE NAM/ECMWF SHOW A WEAK LOW
DEVELOPING ON THE OCCLUSION AND MOVING ACROSS EASTERN MAINE. THIS
COULD ENHANCE PRECIP AND POSSIBLY CUT OFF SIGNIFICANT WARMING
WHILE THE CANADIAN HEMISPHERIC HINTS AT SOMETHING SIMILAR BUT IS
FURTHER WEST WHICH WOULD ALLOW FOR MORE WARMER AIR TO BE PULLED
NORTHWARD. THE GFS AND ITS ENSEMBLE MEAN KEEP THE OCCLUSION
SWEEPING THROUGH THE REGION ON TUESDAY. DAYCREWS POPS LOOKED GOOD
AND MODIFICATIONS MADE ONLY FOR PLACEMENT AND BROUGHT THE VALUES
UP SOME BUT STILL IN THE LIKELY TO CATEGORICAL RANGE. SOME SLEET
AND RAIN POSSIBLE ACROSS THE FAR NORTH EARLY MONDAY EVENING BUT
THE COLUMN SHOULD BE WARM ENOUGH TO ALLOW FOR RAIN. AN INTERESTING
NOTE IS THAT THE HEMISPHERIC GUIDANCE SHOWS 40S AND 50S TUESDAY
AFTERNOON. THIS IS THE ONLY GUIDANCE THAT IS SHOWING THIS TO BE
THE CASE. A BLEND OF THE GMOS AND GFS WAS USED FOR THE TEMPERATURES
WHICH INDICATE A WARMER SCENARIO FOR TUESDAY W/TEMPERATURES
HITTING THE MID AND UPPER 30S NORTH AND WEST AND 40S CENTRAL AND
DOWNEAST. THE FRONT CLEARS THE REGION BY TUESDAY EVENING W/THE
GRADUAL COOLDOWN AND WHATEVER PRECIP IS LEFTOVER TRANSITIONING TO
SNOW SHOWERS MAINLY NORTH & WEST. HELD BACK THE COOLING FOR ABOUT
6 HRS AS PAST EVENTS SIMILAR TO THIS SHOW MODELS TO BE TOO FAST
W/BRINGING THE COLDER AIR BACK IN BEHIND THE OCCLUSION. UPPER TROF
WILL NEED TO MOVE THROUGH FOR THAT TO HAPPEN. GMOS/GFS TEMPERATURES
WERE BLENDED FOR TUESDAY NIGHT AS WELL.
THE ASSOCIATED COLD FRONT WILL MAKE ITS WAY ACROSS THE CWA ON
WEDNESDAY W/MUCH COLDER TEMPERATURES FOR MID TO LATE WEEK AS
ADVERTISED BY THE GFS AND ECMWF. GMOS WAS USED FROM WEDNESDAY
ONWARD BUT PULLED BACK POPS TO BELOW 20% THURSDAY INTO FRIDAY
W/HIGH PRES BUILDING ACROSS THE REGION. ECMWF BRINGS A LOW ACROSS
THE GULF OF MAINE LATE NEXT FRIDAY W/AN INVERTED TROF HANGING BACK
ACROSS THE REGION SIMILAR TO THIS PASS EVENT YESTERDAY(FRIDAY1/20).
THIS WOULD MEAN POTENTIAL SNOW FOR THE CWA. THE ECMWF IS THE ONLY
GUIDANCE SHOWING THIS AS THE GFS AND ITS ENSEMBLES SHOW THE LOW TO
DEVELOP WELL SOUTH OF THE CWA. STILL PLENTY OF TIME TO LOOK AT
THIS AS THIS IS DAY 7!.
&&
.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: VFR CONDITIONS EXPECTED NEXT 24 HOURS EXCEPT FOR
MVFR/IFR NORTH EARLY TODAY.
SHORT TERM: VFR FOR SUNDAY AND THEN POTENTIAL FOR MVFR/IFR ON
MONDAY W/SSE FLOW SETTING UP W/MOISTURE GETTING PULLED IN FROM THE
ALTC OCEAN. MONDAY NIGHT INTO TUESDAY LOOK TO BE IFR AND EVEN LIFR
AT LEAST EARLY IN THE DAY. LLWS ALSO A POSSIBILITY EARLY TUESDAY.
&&
.MARINE...
NEAR TERM: SCA HAS EXPIRED WITH DIMINISHING WINDS. WILL ISSUE NEW
SCA FOR OUTER WATERS TONIGHT.
HAVE USED A BLEND OF THE NAM12 AND GFS40 FOR WINDS.
FOR WAVES HAVE USED THE SWAN/NAM AND WILL ADJUST WAVES A FOOT
HIGHER THIS MORNING TO BETTER FIT BUOY OBSERVATIONS.
SHORT TERM: SCA CONDITIONS BY MONDAY W/POTENTIAL FOR A BRIEF
PERIOD OF GALES EARLY TUESDAY W/THE OCCLUSION. USED THE NAM12 AND
GFS THROUGH EARLY TUESDAY WHICH SUPPORTS GUSTS HITTING 35+ KTS
FROM 12-18Z TUESDAY AS LLVL JET OF 50 KTS IS SHOWN TO PASS OVER
THE WATERS. HELD ONTO THE DAYCREWS WAVE HEIGHTS OF INCREASING SEAS
TO 10-13FT BY TUESDAY W/SSE FLOW. FOLLOWED WNAWAVE FROM TUESDAY
NIGHT INTO WEDNESDAY SHOWING A DECREASING TREND IN SEAS.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 4 AM EST SUNDAY
FOR ANZ050-051.
&&
NEAR TERM...MIGNONE
SHORT TERM...HEWITT
LONG TERM...HEWITT
AVIATION...MIGNONE
MARINE...MIGNONE/HEWITTHazardous weather outlook, Jan 21, 2:58 AM EST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 258 AM EST SAT JAN 21 2012 MEZ001>006-010-011-015>017-029>032-220800- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 258 AM EST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-220800- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 258 AM EST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MIGNONE
Nearby
Small Craft Advisories in Maine, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.